Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 18, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 25, 2004, 2:04 PM CDT for Limestone County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 2:04 PM CDT (19:04 UTC)
- Expired
- Jun 25, 2004, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 251904 FFWHUN ALC083-252300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 204 PM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 600 PM CDT * AT 200 PM CDT...WEATHER SERVICE RADAR INDICATED RAIN SLOWLY DIMINISHING ACROSS LIMESTONE COUNTY. HOWEVER...LIGHT RAIN WILL CONTINUE FOR THE NEXT SEVERAL HOURS. TWO TO THREE INCHES OF RAIN HAS FALLEN DURING THE PAST 24 HOURS AND THIS HAS RESULTED IN SIGNIFICANT RUN OFF PROBLEMS. NUMEROUS ROADS ARE CLOSED ACROSS LIMESTONE COUNTY...MAINLY OVER THE WESTERN AND NORTHERN PARTS OF THE COUNTY. * SOME LOCATIONS AFFECTED INCLUDE... ARDMORE AND ATHENS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. AS LITTLE AS SIX INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF MOVING WATER CAN FLOAT MOST VEHICLES...INCLUDING S U VS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. LAT...LON 3499 8719 3479 8721 3460 8682 3500 8679 $$ 09
2 follow-up statements
000 WGUS74 KHUN 252106 FFSHUN ALC083-252300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 405 PM CDT FRI JUN 25 2004 ...A FLASH FLOOD WARNING CONTINUES FOR LIMESTONE COUNTY UNTIL 600 PM CDT... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVIEST RAIN HAD ENDED ACROSS LIMESTONE COUNTY. HOWEVER...LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE OFF AND ON FOR THE NEXT FEW HOURS. THERE ARE STILL SEVERAL ROAD CLOSURES ACROSS THE COUNTY. ALTHOUGH THE HEAVY RAINFALL HAS COME TO AN END...FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL CONTINUE. SOME CITIES AFFECTED THROUGH 600 PM CDT INCLUDE... MOUNT ROZELL...ARDMORE...AND ATHENS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HUNTSVILLE. STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. LAT...LON 3500 8677 3458 8680 3470 8722 3502 8722 $$ JE/23
000 WGUS74 KHUN 252259 FFSHUN ALC083-252315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 558 PM CDT FRI JUN 25 2004 ...THE FLASH FLOOD WARNING FOR LIMESTONE COUNTY IS BEING ALLOWED TO EXPIRE... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAD ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE. REMINDER...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE ELK RIVER IN LIMESTONE COUNTY SOUTH OF PROSPECT TENNESSEE. CONSULT FLOOD STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN NASHVILLE FOR ADDITIONAL INFORMATION. LAT...LON 3501 8681 3458 8680 3476 8725 3502 8722 $$ JE/23
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:30 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 25, 10:30 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1030 AM CDT FRI JUN 25 2004 .DISCUSSION... UPPER S/WV CONTINUES TO SHEAR/EJECT NORTHEASTWARD OUT OF N MS THIS MORNING. WEAK SFC WAVE OVER NE MS WILL CONTINUE LIFTING NEWD DURING THE DAY AS WELL. MAIN SFC FRONT APPEARS TO BE LOCATED FROM NEAR THE OH RIVER INTO NE AR AND WILL MAKE ONLY SLOW PROGRESS SOUTHWARD DURING THE DAY. AREA RADARS SHOWING BACK BACK EDGE OF MAIN RAIN SHIELD MAKING SOME PROGRESS NWD ACROSS THE AREA...BUT STILL SOME MODERATE RAIN REMAINING NEAR THE AL/TN STATE LINE. PRECIP OFF TO THE SOUTH AND WEST ACROSS MS/AL DEFINITELY MORE SCATTERED AND EXPECT THAT PATTERN TO MOVE INTO THE AREA DURING THE AFTERNOON. WILL UPDATE TO LOWER POPS...ESPECIALLY SOUTHERN AREAS...FOR THE AFTERNOON. VIS IMAGERY SHOWING A FEW THINNER SPOTS IN OVERCAST OVER CENTRAL AL. MAY SEE A FEW OF THESE THINNER SPOTS MAKE IT INTO SOUTHERN AREAS THIS AFTERNOON AND THUS TEMPS IN MOST LOCALES SHOULD MAKE IT TO EXPECTED HIGHS ALTHOUGH IT MAY TAKE TIL LATE IN THE DAY. REISSUED SPS HIGHLIGHTING RAIN TAPERING OFF...BUT STILL A COUPLE OF ROAD CLOSURES NORTHWEST AND CREEKS/STREAMS CONTINUING TO RISE. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
Hazardous weather outlook, Jun 25, 12:50 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1250 PM CDT FRI JUN 25 2004 ALZ001>010-016-TNZ076-096-097-261000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1250 PM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... SHOWERS AND PERHAPS A THUNDERSTORM WILL CONTINUE TO TAPER OFF THROUGHOUT THE AFTERNOON...AS A STORM SYSTEM EXITS THE AREA. WITH SOME STREAMS AND RIVERS ALREADY AT BANKFULL...SCATTERED SHOWERS MAY CAUSE SOME ADDITIONAL LOCALIZED MINOR FLOODING THROUGH THIS AFTERNOON. TOTAL RAINFALL THIS AFTERNOON IS EXPECTED TO BE AROUND 3/4 OF AN INCH IN SOUTHERN MIDDLE TENNESSEE...AND GENERALLY LESS 1/2 AN INCH ELSEWHERE. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... DRIER WEATHER WILL MAKE A BRIEF RETURN ON SATURDAY. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO RETURN ON SUNDAY AND REMAIN IN THE FORECAST THROUGH MIDWEEK...AS A FRONTAL BOUNDARY LINGERS NEAR THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. KTW/JB
In the hours before
Special weather statement, Jun 25, 10:06 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1006 AM CDT FRI JUN 25 2004 ALZ001>010-016-TNZ076-096-097-252100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1006 AM CDT FRI JUN 25 2004 ...RAIN WILL CONTINUE TAPERING OFF DURING THE AFTERNOON... WIDESPREAD RAIN WILL SLOWLY TAPER OFF DURING THE AFTERNOON. MOST LOCATIONS HAVE RECEIVED ONE TO TWO INCHES OF RAIN DURING THE LAST 24 HOURS WITH A FEW LOCATIONS RECEIVING SLIGHTLY HIGHER AMOUNTS... ESPECIALLY OVER PARTS OF NORTHWEST ALABAMA. ADDITIONAL RAINFALL AMOUNTS SHOULD GENERALLY AVERAGE AROUND A QUARTER OF AN INCH OR LESS WITH A FEW LOCATIONS NEAR THE TENNESSEE STATE LINE RECEIVING UP TO AN ADDITIONAL HALF INCH OF RAIN BEFORE THE RAIN TAPERS OFF. EVEN AFTER THE RAIN ENDS RUNOFF WILL CONTINUE. A FEW ROADS STILL REMAIN CLOSED OVER PARTS OF LAUDERDALE COUNTY AND CAUTION IS URGED WHEN OUT TRAVELING TODAY. IN ADDITION...SEVERAL CREEKS AND STREAMS CONTINUE TO RISE AND MAY APPROACH BANKFULL DURING THE NEXT DAY OR SO. PERSONS ACROSS THE TENNESSEE VALLEY SHOULD CONTINUE TO KEEP A CLOSE EYE ON AREA CREEKS AND STREAMS...AS WELL AS ANY DRAINAGE DITCHES OR CULVERTS. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR FURTHER WEATHER AND HYDROLOGIC INFORMATION. 09
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:02 AM CDT | Flash Flood Warning | HUN | Colbert | 3 hr |
| Jun 25, 4:46 PM CDT | Flash Flood Warning | HUN | DeKalb | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.